Alert archive / Mississippi / River Flood Warnings in 2016
River Flood Warning 26, NWS Jackson, MS
NWS Jackson, MS issued this river flood warning at Feb 4, 2016, 2:00 PM CST for Clay County, Mississippi. It took effect at Feb 4, 2016, 2:26 PM CST. It was in force for 31 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 4, 2016, 2:00 PM CST (20:00 UTC)
- In effect from
- Feb 4, 2016, 2:26 PM CST
- Expired
- Feb 5, 2016, 9:02 PM CST
- In force
- 31 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- Minor
County Clay County, MS
The radar
The Columbus AFB radar (KGWX), 46 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tibbee Creek near Tibbee (TBBM6).
- Action stage
- 20 ft
- Minor stage
- 23 ft
- Moderate stage
- 28 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02441000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
587
WGUS44 KJAN 042000
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
200 PM CST THU FEB 4 2016
...The National Weather Service in Jackson has issued a Flood Warning
for the following rivers in Mississippi...
Tibbee Creek Near Tibbee affecting Clay County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. Routine 48 hours of forecast rainfall is used on Tibbee
Creek...Luxapallila Creek...Noxubee River...and the Tombigbee River.
Additional information is available at:
http://ahps.srh.noaa.gov/ahps2/index.php?wfo=jan
The next regularly scheduled update is expected tonight between 8 and
10 PM.
&&
MSC025-060200-
/O.NEW.KJAN.FL.W.0026.160204T2026Z-160206T0200Z/
/TBBM6.1.ER.160204T2026Z.160205T0600Z.160205T2000Z.NO/
200 PM CST THU FEB 4 2016
The National Weather Service in Jackson has issued a
* Flood Warning for
The Tibbee Creek Near Tibbee
* until Friday evening.
* At 1:30 PM Thursday the stage was 22.9 feet.
* Minor flooding is forecast.
* Flood stage is 23.0 feet.
* Forecast...The river will rise above flood stage this afternoon
and will continue to rise to near 23.4 feet by just after midnight
tonight. The river will fall below flood stage by early tomorrow
afternoon.
* Impact...At 23.0 feet...Flooding in low areas on the left bank is
occurring.
&&
Flood Observed Forecast 7 AM Crest
Location Stg Stg Day Time Fri Sat Sun Crest Time Date
Tibbee Creek
Tibbee 23 22.9 Thu 01 PM 23.3 22.2 18.2 23.4 12 AM 02/05
&&
LAT...LON 3352 8851 3352 8863 3356 8880 3365 8871
3359 8861 3357 8853
$$3 follow-up statements
144
WGUS84 KJAN 050126
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
726 PM CST THU FEB 4 2016
...The Flood Warning continues for the following rivers in
Mississippi...
Tibbee Creek Near Tibbee affecting Clay County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. Routine 12 hours of forecast rainfall is used for
most sites. Routine 48 hours of forecast rainfall is used on Tibbee
Creek...Luxapallila Creek...Noxubee River...and the Tombigbee River.
The next regularly scheduled update is expected between 8 and 10 AM.
&&
MSC025-060726-
/O.EXT.KJAN.FL.W.0026.000000T0000Z-160206T1200Z/
/TBBM6.1.ER.160204T2103Z.160205T1200Z.160206T0600Z.NO/
726 PM CST THU FEB 4 2016
...Flood Warning extended until Saturday morning...
The Flood Warning continues for
The Tibbee Creek Near Tibbee
* until Saturday morning.
* At 6:30 PM Thursday the stage was 23.2 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 23.0 feet.
* Forecast...The river will continue rising to near 23.5 feet by
tomorrow morning. The river will fall below flood stage by early
Saturday morning.
* Impact...At 23.5 feet...Flood water is covering the gravel road
south of West Point that leads to the Tibbee Creek bridge near
Tibbee.
&&
Flood Observed Forecast 7 AM Crest
Location Stg Stg Day Time Fri Sat Sun Crest Time Date
Tibbee Creek
Tibbee 23 23.2 Thu 06 PM 23.5 22.7 19.9 23.5 06 AM 02/05
&&
LAT...LON 3352 8851 3352 8863 3356 8880 3365 8871
3359 8861 3357 8853
$$192
WGUS84 KJAN 051539
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
939 AM CST FRI FEB 5 2016
...The Flood Warning continues for the following rivers in
Mississippi...
Tibbee Creek Near Tibbee affecting Clay County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. Routine 12 hours of forecast rainfall is used for
most sites. Routine 48 hours of forecast rainfall is used on Tibbee
Creek...Luxapallila Creek...Noxubee River...and the Tombigbee River.
Additional information is available at:
http://ahps.srh.noaa.gov/ahps2/index.php?wfo=jan
The next regularly scheduled update is expected tonight between 8 and
10 PM.
&&
MSC025-061800-
/O.EXT.KJAN.FL.W.0026.000000T0000Z-160206T1800Z/
/TBBM6.1.ER.160204T2103Z.160205T1800Z.160206T1200Z.NO/
939 AM CST FRI FEB 5 2016
...Flood Warning extended until Saturday afternoon...
The Flood Warning continues for
The Tibbee Creek Near Tibbee
* until Saturday afternoon.
* At 8:30 AM Friday the stage was 23.7 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 23.0 feet.
* Forecast...The river will continue rising to near 23.8 feet by this
afternoon. The river will fall below flood stage by tomorrow
morning.
* Impact...At 23.5 feet...Flood water is covering the gravel road
south of West Point that leads to the Tibbee Creek bridge near
Tibbee.
&&
Flood Observed Forecast 7 AM Crest
Location Stg Stg Day Time Sat Sun Mon Crest Time Date
Tibbee Creek
Tibbee 23 23.7 Fri 08 AM 23.0 18.3 13.3 23.8 12 PM 02/05
&&
LAT...LON 3352 8851 3352 8863 3356 8880 3365 8871
3359 8861 3357 8853
$$112
WGUS84 KJAN 060302
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
902 PM CST FRI FEB 5 2016
...The Flood Warning is cancelled for the following rivers
in Mississippi...
Tibbee Creek Near Tibbee affecting Clay County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. Routine 48 hours of forecast rainfall is used on Tibbee
Creek...Luxapallila Creek...Noxubee River...and the Tombigbee River.
The next regularly scheduled update is expected between 8 and 10 AM.
&&
MSC025-060332-
/O.CAN.KJAN.FL.W.0026.000000T0000Z-160206T1800Z/
/TBBM6.1.ER.160204T2103Z.160205T1200Z.160206T0217Z.NO/
902 PM CST FRI FEB 5 2016
The Flood Warning is cancelled for
The Tibbee Creek Near Tibbee.
* At 8:30 PM Friday the stage was 22.9 feet.
* The river fell below flood stage at 8:17 PM Friday.
* Flood stage is 23.0 feet.
* Forecast...The river will continue to fall to 18.3 feet by Sunday
morning.
&&
Flood Observed Forecast 7 AM Crest
Location Stg Stg Day Time Sat Sun Mon Crest Time Date
Tibbee Creek
Tibbee 23 22.9 Fri 08 PM 22.3 18.3 13.3 Falling
&&
LAT...LON 3352 8851 3352 8863 3356 8880 3365 8871
3359 8861 3357 8853
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Feb 4, 10:29 AM CST, 3 hours 31 minutes earlier.
Area forecast discussion, Feb 4, 10:29 AM CST, 3 hours 31 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1029 AM CST THU FEB 4 2016 .UPDATE...A FAIRLY NICE BUT CHILLY DAY WILL OCCUR ACROSS THE ARKLAMISS REGION TODAY. COOLER AIR WILL BE PRESENT BUT AMPLE SUNSHINE SHOULD HELP KEEP CONDITIONS FROM BEING TOO UNCOMFORTABLE. AN UPPER LEVEL TROUGH WILL MOVE ACROSS THE REGION TODAY...HELPING TO REENFORCE THE COOLER AIRMASS IN PLACE. CURRENT FORECAST IS IN GOOD SHAPE AND ONLY MINOR ADJUSTMENTS WERE NEEDED. /28/ && .AVIATION...VFR FLIGHT CATEGORIES WILL CONTINUE AT ALL SITES THROUGH THE COURSE OF TODAY THROUGH TONIGHT. WINDS THIS AFTERNOON WILL BE BREEZY FROM THE NORTHWEST BETWEEN 10-15 KNOTS...GUSTING TO AROUND 20 KNOTS AT TIMES. WINDS WILL SUBSIDE THROUGH THE EVENING...BECOMING LIGHT TO CALM THROUGH EARLY FRIDAY MORNING. EXPECTED OVERNIGHT LOWS IN THE MID AND UPPER 20S TONIGHT...WILL RESULT IN A HEAVY FROST COLLECTING ON OUTDOOR...EXPOSED...STATIC AIRCRAFT. /19/ && .PREV DISCUSSION... /ISSUED 441 AM CST THU FEB 4 2016/ DISCUSSION... TODAY THROUGH FRIDAY NIGHT... A SHARP UPPER LEVEL TROUGH CROSSING THE LOWER MS VALLEY WILL USHER IN A CHILLY AIRMASS TODAY INTO TONIGHT. HIGH TEMPERATURES WILL BE BELOW CLIMATIC NORMAL FOR THE FIRST TIME IN ABOUT A WEEK AS AFTERNOON READINGS STRUGGLE TO REACH THE UPPER 40S AND LOWER 50S ACROSS THE FORECAST AREA. DEEP ADIABATIC MIXING WILL ALLOW WIND GUSTS TO EXCEED 20 MPH AT TIMES...BUT STRATOCUMULUS DEVELOPMENT IS EXPECTED TO BE MINIMAL AND THE ABUNDANT SUNSHINE WILL HELP TO KEEP THINGS FROM BEING TOO UNCOMFORTABLE. FOR TONIGHT...HAVE CONTINUED TO FOLLOW A COLDER BLEND OF GUIDANCE WITH THE SURFACE HIGH CENTERED OVER THE FORECAST AREA SUPPORTING IDEAL COOLING...WE SHOULD SEE FRIDAY MORNING LOWS DIP INTO THE LOWER 20S OVER THE NORMALLY COLDER LOCATIONS OF NORTH AND EAST CENTRAL MS. THE DEPARTING THERMAL TROUGH WILL ALLOW TEMPERATURES TO WARM A BIT ON FRIDAY...BUT SURFACE HIGH PRESSURE AND MOSTLY CLEAR SKIES REMAINING OVER THE AREA WILL RESULT IN A COLD FRIDAY NIGHT. /EC/ SATURDAY THROUGH WEDNESDAY...FOR THIS WEEKEND THE ECMWF AND GFS MODELS BRING SOME VERY LIGHT PRECIP ASSOCIATED WITH A SHORTWAVE TROUGH ON SATURDAY IN THE FAR WEST. WHILE THE CANADIAN MODEL DROPS THE PRECIP SOUTH OF THE REGION. THERE MAY BE A FEW FLURRIES MIXED IN WEST OF THE MS RIVER WITH THE VERY LIGHT RAIN EARLY IN THE MORNING. EXPECT THE VERY LIGHT RAIN TO EXIT THE WESTERN AREAS BY SATURDAY EVENING. SHORT WAVE RIDGING WILL COME INTO THE REGION BY SUNDAY. FOR NEXT WEEK SOME COLD AIR WILL COME DOWN FROM CANADA. EXTENDED MODELS AND ENSEMBLES CONTINUE TO BE AGGRESSIVE WITH A COLD BROAD TROUGH MOVING THROUGH THE ARKLAMISS FOR THE EARLY TO MIDDLE PART OF NEXT WEEK. LOW LEVEL THICKNESSES LOOK TO BE PRETTY COLD EVEN THOUGH SURFACE HIGH PRESSURE IS NOT THAT STRONG. IN THE LOW LEVELS 925/850 MB TEMPS LOOK TO BE WELL BELOW 0C. THE SUPERBLEND AND MOS GUIDANCE LOOKED A LITTLE WARM SO WENT CLOSER TO SOME OF THE COOLER RAW GUIDANCE FOR DAYTIME HIGHS. SUPERBLEND LOWS LOOKED REASONABLE FOR EARLY NEXT WEEK FOR NOW. EXPECT SOME BREEZY CONDITIONS AS THE COOLER AIR MIXES DOWN TO THE SURFACE DURING THE EARLY TO MIDDLE PART OF NEXT WEEK. MODELS DO SHOW THAT A SHORT WAVES MAY ROTATE OVER THE REGION AT THE BASE OF THE LARGE UPPER TROUGH DURING THAT TIME WHICH MAY SQUEEZE OUT SOME VERY LIGHT RAIN ON MONDAY. /17/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 51 27 54 28 / 0 0 0 4 MERIDIAN 52 24 55 25 / 0 0 0 4 VICKSBURG 51 25 55 28 / 0 0 0 4 HATTIESBURG 56 29 56 27 / 0 0 0 3 NATCHEZ 52 28 54 30 / 0 0 0 4 GREENVILLE 48 28 52 30 / 0 0 0 4 GREENWOOD 48 24 53 28 / 0 0 0 4 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 28/19/EC/17
Hazardous weather outlook, Feb 4, 5:22 AM CST, 8 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 522 AM CST THU FEB 4 2016 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 051130- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 522 AM CST THU FEB 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY. 21 && ...HAZARD LEGEND... NO SHORT TERM HAZARDS EXPECTED. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 3, 6:19 PM CST | Areal Flood Warning | JAN | Rankin, Simpson, Smith | 12 hr |
| Feb 3, 7:24 PM CST | River Flood Warning | JAN | Attala | 38 hr |
Nearby
River Flood Warnings in Mississippi, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.